MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ENTERPRISE2 4MMX39MM NO TIP; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL ENTERPRISE2 4MMX39MM NO TIP; INTRACRANIAL NEUROVASCULAR STENT
Model Number 641CF1230
Medical Device Problem Codes Malposition of Device (2616); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure targeting a lesion on the right vertebral artery (va), a 4.0mm x 39mm no distal tip enterprise® 2 vascular reconstruction device (vrd) (enc403900 / 6920525) was used; the jailing technique was attempted at first, but the microcatheter for coil embolization could not be set at the ideal position, as a result, the coil embolization was abandoned.After setting up the 7fr asahi fubuki guide catheter (asahi intecc), a synchro select¿ 14 guidewire (stryker), and a concomitant prowler select plus (catalog/lot# unknown) at the distal va, when the guidewire was removed and the enterprise stent was being delivered, there was a heavy resistance felt and the enterprise stent could not be advanced, even when pushed with considerable force.The enterprise stent was removed once and re-flushed.It was delivered again, but still could not advance.It was reported that ¿the complaint product was pushed somehow and deployed.¿ during deployment, the stent component slipped and slid down from the distal side.The final deployment was completed with the stent component a little closer to the insertion site than the to the ideal deployment position.There was no post-procedure issue detected in the patient.It was reported that a continuous flush was maintained.There was no report of any patient adverse event or patient complication.Based on complaint information, the device remains implanted and is thus not available for evaluation.Lake region medical performed a review of the device history records relative to the manufacturing, inspection, and packaging of the lot 6920525.The history record indicates this product was final inspection tested at lake region medical and was determined to be acceptable.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Interference or friction between devices is a known occurrence.Removal and exchange of devices is common routine practice in endovascular procedures.If resistance is encountered, the system being inserted should be withdrawn as a unit to prevent injury.In this case, it is done without loss of intracranial target position.This is a common practice during procedures and is recommended in product ifus.Since the vast majority of diagnostic and interventional angiographic procedures utilize multiple device exchanges, an increased potential for patient injury is remote.However, if the stent was inaccurately placed, it may lead to damage to healthy intima, possibly side branch occlusion, and/or the need for additional intervention.Therefore, this event meets mdr reporting criteria with the classification of ¿serious injury.¿ with the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure targeting a lesion on the right vertebral artery (va), a 4.0mm x 39mm no distal tip enterprise® 2 vascular reconstruction device (vrd) (enc403900 / 6920525) was used; the jailing technique was attempted at first, but the microcatheter for coil embolization could not be set at the ideal position, as a result, the coil embolization was abandoned.After setting up the 7fr asahi fubuki guide catheter (asahi intecc), a synchro select¿ 14 guidewire (stryker), and a concomitant prowler select plus (catalog/lot# unknown) at the distal va, when the guidewire was removed and the enterprise stent was being delivered, there was a heavy resistance felt and the enterprise stent could not be advanced, even when pushed with considerable force.The enterprise stent was removed once and re-flushed.It was delivered again, but still could not advance.It was reported that ¿the complaint product was pushed somehow and deployed.¿ during deployment, the stent component slipped and slid down from the distal side.The final deployment was completed with the stent component a little closer to the insertion site than the to the ideal deployment position.There was no post-procedure issue detected in the patient.It was reported that a continuous flush was maintained.There was no report of any patient adverse event or patient complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 04-aug-2022.[additional information]: on 04-aug-2022, additional information was received.There was no concern that the final position of the stent being less than ideal is also related to the push after it was redelivered.Nothing unusual was noted about the system prior to use.The complaint documented that jailing was attempted at first, but the microcatheter for the coil was not able to be set at the ideal position, therefore, coil embolization was abandoned.To resolve this, the enterprise 2 was chosen and placed.There was no report that the procedure was prolonged.E.1: initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
ENTERPRISE2 4MMX39MM NO TIP
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15048626
Report Number3008114965-2022-00471
Device Sequence Number17348813
Product Code NJE
UDI-Device Identifier10878528009662
UDI-Public10878528009662
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2024
Device Model Number641CF1230
Device Catalogue NumberENC403900
Device Lot Number6920525
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR ASAHI FUBUKI GUIDE CATHETER (ASAHI INTECC); MICROCATHETER; SYNCHRO SELECT¿ 14 GUIDEWIRE (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown